MAUDE Adverse Event Report: MEDTRONIC, INC INTRAKIT; INTRODUCER, CATHETER

MEDTRONIC, INC INTRAKIT; INTRODUCER, CATHETER
Catalog Number INT6F11C1
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Patient Problem/Medical Problem (2688)
Date of Event 09/26/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The physician intended to use an intrakit introducer device.There was no damage to packaging of the intrakit introducer.The device was removed from packaging as per ifu and inspected with no issues noted.The device was prepped per ifu with no issues.The device was properly hydrated.Resistance was encountered when the dilator was inserted into the sheath up until the last 1cm- only before the hub was connected did the resistance increase significantly.The dilator hub broke cleanly off the dilator when the physician tried to remove the dilator from the sheath while it was still in the patient's wrist.Excessive force was not used during insertion/ delivery.The device was not bent excessively prior to the detachment.No components remain in the patient.No patient injury reported.The device was replaced with a non mdt device.
 
Additional Manufacturer Narrative
The dilator remained stuck inside the sheath once the green hub snapped off the blue dilator.The physician had to rewire through the broken dilator which was stuck inside the sheath.Once the wire was placed, the faulty sheath and dilator were removed together and a new sheath was opened and used.If information is provided in the future, a supplemental report will be issued.

Brand Name
INTRAKIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key6999297
Report Number1220452-2017-00110
Device Sequence Number1005171
Product Code DYB
UDI-Device Identifier20643169712236
UDI-Public20643169712236
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K162097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2019
Device Catalogue NumberINT6F11C1
Device Lot Number2016105166
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/06/2017
Supplement Date Received by Manufacturer11/06/2017
Initial Report FDA Received Date11/03/2017
Supplement Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;